Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 327, NWS Louisville, KY

June 15, 2011Breckinridge County, Grayson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2011, 7:53 PM CDT for Breckinridge County, Grayson County, Kentucky. It was in force for 37 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 7:53 PM CDT (00:53 UTC)
Expired
Jun 15, 2011, 8:30 PM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Breckinridge County, KY, Grayson County, KY

The radar

The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 8:07 PM CDTHAIL 0.52 N Leitchfield, KYDIME SIZE HAIL REPORTED
Jun 15, 8:10 PM CDTHAIL 0.5Clarkson, KYDIME SIZE HAIL REPORTED
Jun 15, 8:12 PM CDTHAIL 0.75Clarkson, KYHAD AT LEAST THREE-QUARTER INCH HAIL REPORTED
Jun 15, 8:13 PM CDTHAIL 1Clarkson, KYQUARTER SIZE HAIL REPORTED
Jun 15, 8:15 PM CDTHAIL 0.5Leitchfield, KYDIME SIZE HAIL REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 5:04 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS53 KLMK 160053
SVRLMK
KYC027-085-160130-
/O.NEW.KLMK.SV.W.0327.110616T0053Z-110616T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 PM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 830 PM CDT

* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CAVE SPRING...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEITCHFIELD...
  EVELEIGH AND HANGING ROCK...
  TAR HILL...
  CLARKSON AND WEST CLIFTY...
  GRAYSON SPRINGS AND FRAGRANT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DESTRUCTIVE HAIL...AND CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3769 8638 3761 8627 3760 8627 3760 8625
      3747 8607 3737 8624 3765 8647
TIME...MOT...LOC 0053Z 320DEG 34KT 3762 8638
WIND...HAIL <50MPH 1.00IN

$$

13
2 follow-up statements
744 
WWUS53 KLMK 160108
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
908 PM EDT WED JUN 15 2011

KYC027-160117-
/O.CAN.KLMK.SV.W.0327.000000T0000Z-110616T0130Z/
BRECKINRIDGE KY-
808 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BRECKINRIDGE COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING MOVED SOUTH INTO GRAYSON COUNTY.

THE STORM PRODUCED PING PONG BALL SIZED HAIL NEAR MCDANIELS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3757 8633 3760 8625 3758 8624 3758 8622
      3747 8607 3737 8624 3754 8638
TIME...MOT...LOC 0107Z 320DEG 34KT 3752 8627

$$

KYC085-160130-
/O.CON.KLMK.SV.W.0327.000000T0000Z-110616T0130Z/
GRAYSON KY-
808 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN GRAYSON COUNTY...

AT 803 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS
LOCATED NEAR HANGING ROCK...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEITCHFIELD...
  GRAYSON SPRINGS...
  SKAGGSTOWN AND ROCK CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DESTRUCTIVE HAIL AND DANGEROUS 
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3757 8633 3760 8625 3758 8624 3758 8622
      3747 8607 3737 8624 3754 8638
TIME...MOT...LOC 0107Z 320DEG 34KT 3752 8627
WIND...HAIL <50MPH 1.50IN

$$

13
247 
WWUS53 KLMK 160126
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM CDT WED JUN 15 2011

KYC085-160135-
/O.EXP.KLMK.SV.W.0327.000000T0000Z-110616T0130Z/
GRAYSON KY-
826 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRAYSON COUNTY WILL
EXPIRE AT 830 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE GRAYSON SPRINGS AND ROCK 
CREEK AREAS. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN 
AND DANGEROUS LIGHTNING AS WELL AS SMALL HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3757 8633 3760 8625 3758 8624 3758 8622
      3747 8607 3737 8624 3754 8638
TIME...MOT...LOC 0125Z 320DEG 34KT 3739 8613

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:13 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 15, 7:13 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 PM EDT WED JUN 15 2011

...MESOSCALE UPDATE # 3...

WITH SOLAR INSOLATION DECREASING...ATMOSPHERIC INSTABILITY IS
STARTING TO WANE ACROSS THE WESTERN PART OF THE CWA.  WE CONTINUE TO
MONITOR TWO CLUSTERS OF STORMS ACROSS THE FORECAST AREA.  THE FIRST
IS DOWN ACROSS SOUTH CENTRAL KENTUCKY AND THE SECOND IS GETTING
READY TO CROSS THE OHIO RIVER INTO PORTIONS OF NORTH CENTRAL
KENTUCKY.  ACTIVITY ACROSS SOUTHERN KENTUCKY IS STARTING TO TAKE ON
A BOW TYPE APPEARANCE AS THE COLD POOL BEHIND THE SYSTEM BECOMES
MORE MATURE.  INSTABILITY IS STILL GENERALLY GOOD DOWN STATE WITH
CAPE VALUES OF 2000-2500 J/KG.  FEEL THAT DAMAGING WINDS AND LARGE
HAIL WILL CONTINUE TO BE THE PRIMARY THREATS AS THIS ACTIVITY HEADS
EAST SOUTHEAST.  THIS CLUSTER OF STORMS IS MOVING INTO AN AREA THAT
HAS NOT FULLY RECOVERED FROM THIS MORNINGS CONVECTION AND A FAIR
AMOUNT OF CONVECTIVE INHIBITION RESIDES IN THIS AREA.  THUS...WE
BELIEVE THIS ACTIVITY SHOULD SLOWLY DIMINISH OVER THE NEXT 1-2 HOURS.

IN REGARDS TO COMPLEX NUMBER TWO...THIS LINEAR BATCH OF STORMS
CONTINUES TO LOOK RATHER SOLID AS IT IS ENCOUNTERING AN ATMOSPHERE
THAT HAS NOT BEEN OVERLY CONTAMINATED AND HAS RECOVERED
SUFFICIENTLY FROM THIS MORNINGS CONVECTION.  SURFACE BASED
INSTABILITY REMAINS ELEVATED IN THIS REGION LIFTED INDICES IN THE
-4 TO -6 DEG CELSIUS AND CAPES IN THE 2400-2800 J/KG RANGE.
STEEPENING LAPSE RATES ACROSS THE AREA SHOULD CONTINUE TO PROMOTE A
DAMAGING WIND AND LARGE HAIL THREAT FOR THE NEXT HOUR OR TWO.  BASED
ON THE CURRENT RADAR TRENDS...THIS ACTIVITY LOOKS LIKE IT WILL PASS
JUST SOUTHWEST OF THE LOUISVILLE METRO AREA.  AREAS AT MOST RISK FOR
SEVERE WEATHER IN THE NEXT HOUR WOULD BE THOSE IN IN THE
HANCOCK/BRECKINRIDGE/GRAYSON AND HARDIN COUNTY AREAS.

AS THIS NORTHERN BATCH CONTINUES TO MOVE SOUTHEAST...WILL START
REMOVING THE SEVERE THUNDERSTORM WATCH.

.SHORT TERM (TONIGHT AND THURSDAY)...

CURRENTLY...A SFC LOW SPINNING OVER WISCONSIN IS EXTENDING ITS WARM
FRONT SOUTH-SOUTHEASTWARD ACROSS IL AND INTO WRN KY...WHERE TEMPS
EAST OF THIS ARE IN THE 60S AND LOW 70S...AND TEMPS WEST ARE IN THE
80S AND EVEN LOW 90S WITH LIFTED INDICES IN THE -3 TO -7 DEGREE
CELSIUS RANGE. THE SYSTEM/S COLD FRONT EXTENDS SOUTHWESTWARD THRU IL
AND INTO SERN MISSOURI. STORMS ARE DEVELOPING ALONG THE COLD FRONT
IN CENTRAL IL...AS WELL AS ALONG A MOISTURE BOUNDARY NEAR THE TN/KY
BORDER. THINK THE COMPLEX TO THE SOUTH WILL HOG MOST OF THE DEEPER
MOISTURE BUT SCATTERED CONVECTION IS STILL EXPECTED TO DEVELOP
WITHIN THE SMALL WARM SECTOR AND ALONG THE COLD FRONT TO OUR WEST.
SINCE MOST OF THE ACTIVITY WILL BE ISOLATED TO SCATTERED...WILL
STICK WITH CHC POPS THE REST OF THE DAY WITH THE HIGHEST SOUTH. ANY
STORM THAT DOES MAKE IT INTO OUR CWA IN THE WARM SECTOR COULD BE
STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

THE 12Z NMM-WRF SEEMS TO HAVE AN OKAY HANDLE ON THE CURRENT
SITUATION...AS WELL AS THE NEXT FEW HOURS. WILL FOLLOW THIS MODEL
MOSTLY...WHICH ENDS POPS SHORTLY AFTER SUNSET. TAPERED POPS QUICKLY
FROM WEST TO EAST BY MIDNIGHT...LEAVING SLIGHT CHC POPS OVER THE
EASTERN CWA AFTER 06Z. OVERNIGHT...WINDS SHOULD WEAKEN ENOUGH OVER
THE SOUTH WITH CLEARING SKIES THAT SOME FOG COULD FORM NEAR SUNRISE
THURSDAY. FOR NOW IN THE GRIDS...WILL KEEP FOG MENTIONED IN THE
RIVER VALLEYS/TYPICAL FOG-PRONE AREAS. LOWS SHOULD DIP INTO THE 60S.

TOMORROW...A WARM NORTHWEST FLOW WILL DOMINATE...WITH AN UPPER LEVEL
DISTURBANCE DIVING SE ACROSS THE GREAT LAKES. WE SHOULD WARM UP
NICELY INTO THE 80S/NEAR 90 DEGREES OVER THE SW AHEAD OF THIS
FEATURE...WITH SKIES REMAINING MOSTLY SUNNY.

.LONG TERM (THURSDAY - WEDNESDAY)...

THURSDAY NIGHT - SUNDAY NIGHT...

AN UNSETTLED WEATHER PATTERN WILL TAKE SHAPE THROUGH THE WEEKEND.
THE OHIO VALLEY WILL BE LOCATED ON THE PERIPHERY OF SOUTHERN CONUS
RIDGE...WHICH WILL PROVIDE NORTHWEST FLOW ALOFT WITH A SLOW
NORTHEASTWARD MOVING WARM FRONTAL BOUNDARY AT THE SURFACE
PARALLELING THE FLOW ALOFT. THE LATEST PROBABILISTIC AND
DETERMINISTIC MODELS INDICATE THE WARM FRONT WILL STRETCH ACROSS THE
FORECAST AREA FRIDAY THROUGH SUNDAY. GIVEN THIS POSITION...AND THE
SLOW MOVEMENT OF THIS FRONTAL BOUNDARY...EXPECT A CHANCE OF
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEKEND.
PRECIPITATION CHANCES WILL GREATLY DIMINISH BY SUNDAY NIGHT.

HIGH TEMPERATURES WILL BE IN THE MID AND UPPER 80S FRIDAY. THE
MAJORITY OF THE FORECAST AREA APPEARS TO BE ON THE WARM SIDE OF THE
FRONTAL BOUNDARY BY SATURDAY AFTERNOON...WHICH WILL MEAN
TEMPERATURES NEAR OR SLIGHTLY ABOVE 90 SATURDAY. EXPECT TEMPERATURES
TO BE A FEW DEGREES WARMER SUNDAY AFTERNOON AS THE WARM FRONT MOVES
A LITTLE FURTHER NORTHEAST. HIGHS WILL GENERALLY RANGE IN THE LOW TO
MID 90S. OVERNIGHT LOWS GENERALLY IN THE UPPER 60S TO LOW 70S ARE
ANTICIPATED.

MONDAY - WEDNESDAY...

THE WARM FRONT WILL NOW BE NORTHEAST OF THE FORECAST AREA AND HIGH
PRESSURE ALOFT WILL STRENGTHENING ACROSS THE SOUTHEASTERN CONUS.
EXPECT SOUTH-SOUTHWEST WINDS...DRY CONDITIONS AND HOT TEMPERATURES
THROUGH AT LEAST TUESDAY. HIGH TEMPERATURES IN THE LOWER 90S WILL BE
COMMON...WITH OVERNIGHT LOWS IN THE LOWER 70S. BY LATE TUESDAY
NIGHT...AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE LOW PROGRESSING
EASTWARD THROUGH THE MID/UPPER MISSISSIPPI VALLEY WILL APPROACH THE
OHIO VALLEY. THIS WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS
TO THE FORECAST AREA WEDNESDAY...WITH TEMPERATURES RUNNING A FEW
DEGREES COOLER THAN TUESDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

STRONG/SEVERE CONVECTION WILL LIKELY AFFECT THE KBWG AND KSDF
TERMINALS EARLY THIS EVENING.  BATCH OF SEVERE STORMS NOW JUST NORTH
OF KBWG IS MOVING SOUTHEAST. THIS WILL AFFECT THE KBWG TERMINAL IN
THE NEXT 30-45 MINUTES.  IT WILL BRING A PERIOD OF VERY HEAVY RAIN
GUSTY WINDS AND PERHAPS SOME HAIL.  ACTIVITY SHOULD BE CLEARING OUT
OF THE TERMINAL BY 16/02Z WITH VFR CONDITIONS PREVAILING.
HOWEVER...COMBO OF CLEAR SKIES/CALM WINDS AND RECENT RAINS WILL
LIKELY RESULT IN FOG PRODUCTION AFTER 16/09Z.  FOR KNOW WILL KEEP
MVFR GOING IN THE TAF...BUT WOULD NOT BE SURPRISED IF WE HAD TO
LOWER VSBYS IN SUBSEQUENT FORECASTS.

OVER AT KSDF...CURRENT RADAR DATA SUGGESTS THAT STORMS MAY APPROACH
THE METRO BY 16/01Z.  GIVEN THAT THE INSTABILITY DROPS OFF
SIGNIFICANTLY EAST OF KSDF AND THAT ACTIVITY WILL BE APPROACHING AS
WE LOOSE THE DAYTIME HEATING...AM NOT SURE HOW MUCH CONVECTION WILL
BE GOING ON AT THAT TIME.  FOR NOW WILL LEAVE IN VCTS BETWEEN
16/01-03Z AND THEN CLEAR THINGS OUT AFTER 16/03Z. A  PERIOD OF MVFR
VSBYS WILL BE POSSIBLE BETWEEN 16/10-13Z.

AT KLEX...CIGS HAVE RECENTLY DROPPED INTO THE MVFR CATEGORY.  THESE
SHOULD REBOUND IN THE NEXT HOUR OR SO BACK TO VFR LEVELS.  WITH LESS
INSTABILITY TO WORK WITH...FEEL THAT THUNDERSTORM THREAT OVER AT
KLEX IS FAIRLY LOW AND AM NOT GOING TO INCLUDE IT IN THE TAF AT THIS
TIME.  DO FEEL THAT GIVEN THE ANTICIPATED CLEARING SKIES/LIGHT WINDS
AND RECENT RAINS WILL LIKELY RESULT IN VSBYS DROPPING INTO THE MVFR
RANGE AFTER 16/06Z.  A POSSIBILITY DOES EXIST FOR SOME IFR VSBYS AND
WILL CONTINUE TO MONITOR THAT AND ADJUST THE FORECAST AS REQUIRED
FOR THE 16/06Z ISSUANCE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....AL
LONG TERM......MJP
AVIATION.......MJ
Hazardous weather outlook, Jun 15, 5:20 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
620 PM EDT WED JUN 15 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
620 PM EDT WED JUN 15 2011 /520 PM CDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE EVENING
WEARS ON IN AREAS WEST OF INTERSTATE 65.  SOME STORMS COULD BE
SEVERE WITH DAMAGING WINDS AND VERY LARGE HAIL BEING THE PRIMARY
SEVERE WEATHER THREATS.  AS THE ACTIVITY CROSSES THE I-65 CORRIDOR
THE ACTIVITY WILL LIKELY WEAKEN AS ATMOSPHERIC INSTABILITY DECREASES
SIGNIFICANTLY IN AREAS EAST OF I-65.  A SEVERE THUNDERSTORM WATCH IS
IN EFFECT OR THE WESTERN TWO-THIRDS OF THE OUTLOOK AREA UNTIL 1100
PM EDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
THE WEEKEND AS A WARM FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE
OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HAIL OR HIGH WINDS
TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY.

AL/MJP

In the hours before

Local storm report, Jun 15, 7:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             SCOTTSVILLE             36.75N  86.20W
06/15/2011  E0.50 INCH       ALLEN              KY   FIRE DEPT/RESCUE

            DIME SIZE HAIL REPORTED

&&

EVENT NUMBER LMK1100884

LG
Local storm report, Jun 15, 7:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             HOLLAND                 36.70N  86.07W
06/15/2011  E0.88 INCH       ALLEN              KY   TRAINED SPOTTER

            NICKEL SIZE HAIL WITH WINDS APPROX. 40-50 MPH

&&

EVENT NUMBER LMK1100885

LG
Local storm report, Jun 15, 7:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             FOUNTAIN RUN            36.72N  85.96W
06/15/2011  E1.00 INCH       MONROE             KY   BROADCAST MEDIA

            REPORT RELAYED OF QUARTER SIZE HAIL

&&

EVENT NUMBER LMK1100886

LG
Special weather statement, Jun 15, 7:48 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EDT WED JUN 15 2011

KYZ024-026-027-160115-
BRECKINRIDGE-GRAYSON-OHIO-
748 PM CDT WED JUN 15 2011

...STRONG STORMS WITH HEAVY RAIN...GUSTY WINDS...AND POSSIBLY SMALL
HAIL AFFECTING BRECKINRIDGE...GRAYSON AND OHIO COUNTIES...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES SOUTHEAST OF
HARDINSBURG TO 8 MILES EAST OF WHITESVILLE TO 6 MILES SOUTH OF
WHITESVILLE...MOVING SOUTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  DUNDEE...
  VANZANT AND SUNNYDALE...
  TAR HILL AND SHREVE...
  LILAC AND INDIAN VALLEY...
  MOUNT PLEASANT AND YEAMAN...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3771 8676 3766 8663 3771 8665 3770 8630
      3765 8625 3760 8628 3757 8619 3756 8615
      3748 8607 3749 8646 3735 8670 3760 8694
TIME...MOT...LOC 0046Z 315DEG 34KT 3767 8630 3769 8671
          3759 8688

13
Local storm report, Jun 15, 7:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             CLOVERPORT              37.83N  86.63W
06/15/2011  E1.00 INCH       BRECKINRIDGE       KY   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL REPORTED

&&

EVENT NUMBER LMK1100887

LG
Local storm report, Jun 15, 7:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             MCDANIELS               37.60N  86.43W
06/15/2011  E0.50 INCH       BRECKINRIDGE       KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED

&&

EVENT NUMBER LMK1100888

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:02 PM CDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart15 min
Jun 15, 7:06 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock39 min
Jun 15, 7:16 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson29 min
Jun 15, 7:38 PM CDTSevere Thunderstorm WarningLMKBarren, Monroe21 min
Jun 15, 7:48 PM CDTSpecial Weather StatementLMKGrayson27 min
Jun 15, 8:24 PM CDTSpecial Weather StatementLMKHart36 min
Jun 15, 8:42 PM CDTSpecial Weather StatementLMKBarren33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.